| Model Number |
9-ASD-022 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer septal occluder was selected for implant using an 8f amplatzer trevisio intravascular delivery system.During implant, the occluder deformed into a "squashed" and cobra-like shape.There were no interactions with cardiac structures during deployment and no angulation/kink was observed with the delivery system.The occluder was never released from the delivery cable while inside the patient and was removed.It was exchanged for a new 22mm amplatzer septal occluder, which was successfully implanted.No patient consequences were reported.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.However, two images were received from the field, showing cobra deformation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, the recommended size delivery system for use with a 22 mm amplatzer septal occluder is an 9f.A 8f sheath was used to deliver the device.